Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


steven johnson syndrome
Jul 7, 2000

I have developed steven johnson syndrome 18 months after starting nevarapine & abacavir. Is there an alternative to going back on PIs?

Response from Dr. Henry

That is a quite unusual situation if either of the two drugs are the culprit. The best advice depends heavily on your prior treatment history and your current HIV status (clinical/CD4/HIV level). In general, if your overall situation calls for being back on HIV meds you might start with 2 nukes and 2 PIs to get the virus suppressed. Once suppressed and doing well you might consider switching the PIs to a different NNRTI such as Sustiva or Rescriptor. The situation calls for input from an HIV specialist who has all the details about your case at hand. Keith Henry, M.D.



Previous
Can you help
Next
Very low muscle enzyme test????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement